Alert archive / New York / Wind Advisories in 2009
Wind Advisory 28, NWS New York, NY
NWS New York, NY issued this wind advisory at Dec 8, 2009, 3:52 PM EST for 6 counties in New York; 4 counties in Connecticut; Hudson County, New Jersey. It took effect at Dec 9, 2009, 4:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2009, 3:52 PM EST (20:52 UTC)
- In effect from
- Dec 9, 2009, 4:00 AM EST
- Expired
- Dec 9, 2009, 1:00 PM EST
- In force
- 9 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Hudson County, NJ, Bronx County, NY, Kings County, NY, New York County, NY, Richmond County, NY, Suffolk County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 49 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- -114 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KOKX 082052 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 352 PM EST TUE DEC 8 2009 ...STRONG WINDS EXPECTED LATE TONIGHT THROUGH EARLY WEDNESDAY AFTERNOON... .A TIGHT PRESSURE GRADIENT BETWEEN SLOWLY DEPARTING HIGH PRESSURE AND STRONG LOW PRESSURE TRACKING INTO THE GREAT LAKES WILL BRING STRONG WINDS TO THE COASTAL REGION LATE TONIGHT INTO EARLY WEDNESDAY AFTERNOON. CTZ009>012-NJZ006-NYZ071>081-090500- /O.NEW.KOKX.WI.Y.0028.091209T0900Z-091209T1900Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-HUDSON-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-QUEENS-NASSAU-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 352 PM EST TUE DEC 8 2009 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 2 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 2 PM EST WEDNESDAY. EASTERLY WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 45 MPH LATE TONIGHT...CONTINUING INTO EARLY WEDNESDAY AFTERNOON. THE STRONGEST WINDS ARE EXPECTED BETWEEN 7 AM AND NOON ON WEDNESDAY. WINDS WILL DIMINISH IN THE AFTERNOON AS A WARM FRONT WORKS OVER THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
5 follow-up statements
000 WWUS71 KOKX 090357 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1057 PM EST TUE DEC 8 2009 ...STRONG WINDS EXPECTED LATE TONIGHT THROUGH EARLY WEDNESDAY AFTERNOON... .A TIGHT PRESSURE GRADIENT BETWEEN SLOWLY DEPARTING HIGH PRESSURE AND STRONG LOW PRESSURE TRACKING INTO THE GREAT LAKES WILL BRING STRONG WINDS TO THE COASTAL REGION LATE TONIGHT INTO EARLY WEDNESDAY AFTERNOON. CTZ009>012-NJZ006-NYZ071>081-091100- /O.CON.KOKX.WI.Y.0028.091209T0900Z-091209T1900Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-HUDSON-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-QUEENS-NASSAU-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 1057 PM EST TUE DEC 8 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 2 PM EST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 2 PM EST WEDNESDAY. EASTERLY WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 45 MPH LATE TONIGHT...CONTINUING INTO EARLY WEDNESDAY AFTERNOON. THE STRONGEST WINDS ARE EXPECTED BETWEEN 7 AM AND NOON ON WEDNESDAY. WINDS WILL DIMINISH IN THE AFTERNOON AS A WARM FRONT WORKS OVER THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS71 KOKX 090944 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 444 AM EST WED DEC 9 2009 ...STRONG WINDS EXPECTED THROUGH EARLY THIS AFTERNOON AND ONCE AGAIN LATE THIS EVENING AND OVERNIGHT... .A TIGHT PRESSURE GRADIENT DUE TO A STRONG STORM PASSING THROUGH THE AREA TODAY WILL BRING STRONG WINDS TO THE COASTAL REGION THIS MORNING THROUGH EARLY AFTERNOON...THEN ONCE AGAIN LATE THIS EVENING AND OVERNIGHT. CTZ009>012-NJZ006-NYZ071>081-091900- /O.NEW.KOKX.WI.Y.0029.091210T0100Z-091210T1100Z/ /O.CON.KOKX.WI.Y.0028.000000T0000Z-091209T1900Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-HUDSON-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-QUEENS-NASSAU-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 444 AM EST WED DEC 9 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EST THURSDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON. EASTERLY WINDS ARE EXPECTED TO INCREASE TO 25 TO 30 MPH WITH GUSTS UP TO 45 TO 50 MPH THIS MORNING...CONTINUING INTO EARLY AFTERNOON. THE STRONGEST WINDS ARE EXPECTED BETWEEN 7 AM AND NOON. WINDS WILL DIMINISH IN THE AFTERNOON AND EARLY EVENING BEFORE INCREASING AGAIN LATE THIS EVENING...AND REMAINING STRONG THROUGH MOST OF THE NIGHT. SUSTAINED WINDS FROM THE WEST ARE ONCE AGAIN EXPECTED TO INCREASE TO 25 TO 30 MPH TONIGHT WITH GUSTS UP TO 45 TO 50 MPH. THE STRONGEST WINDS DURING THIS PERIOD ARE EXPECTED TO OCCUR BETWEEN 10 PM AND 4 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NJZ005-011-091900- /O.NEW.KOKX.WI.Y.0029.091210T0100Z-091210T1100Z/ ESSEX-UNION- 444 AM EST WED DEC 9 2009 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EST THURSDAY. SUSTAINED WINDS FROM THE WEST ARE EXPECTED TO INCREASE TO 25 TO 30 MPH TONIGHT WITH GUSTS UP TO 45 TO 50 MPH. THE STRONGEST WINDS DURING THIS PERIOD ARE EXPECTED TO OCCUR BETWEEN 10 PM AND 4 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS71 KOKX 091446 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 946 AM EST WED DEC 9 2009 ...STRONG WINDS EXPECTED THROUGH EARLY THIS AFTERNOON AND ONCE AGAIN LATE THIS EVENING AND OVERNIGHT... .A TIGHT PRESSURE GRADIENT DUE TO A STRONG STORM PASSING THROUGH THE AREA TODAY WILL BRING STRONG WINDS TO THE COASTAL REGION THIS MORNING THROUGH EARLY AFTERNOON...THEN ONCE AGAIN LATE THIS EVENING AND OVERNIGHT. CTZ009>012-NYZ078>081-092300- /O.EXT.KOKX.WI.Y.0028.000000T0000Z-091209T1800Z/ /O.CON.KOKX.WI.Y.0029.091210T0100Z-091210T1100Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 946 AM EST WED DEC 9 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EST THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EST THURSDAY. EASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH EARLY THIS MORNING WILL DIMINISH FROM WEST TO EAST BY MIDDAY AND REMAIN RELATIVELY LIGHT THROUGH THE AFTERNOON. THEN WINDS ARE ONCE AGAIN EXPECTED TO INCREASE TO 25 TO 30 MPH TONIGHT FROM THE WEST WITH GUSTS UP TO 45 TO 50 MPH. THE STRONGEST WINDS DURING THIS PERIOD ARE EXPECTED TO OCCUR BETWEEN 10 PM AND 4 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NJZ006-NYZ071>077-092300- /O.EXT.KOKX.WI.Y.0028.000000T0000Z-091209T1600Z/ /O.CON.KOKX.WI.Y.0029.091210T0100Z-091210T1100Z/ HUDSON-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- 946 AM EST WED DEC 9 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EST THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST THIS MORNING. A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EST THURSDAY. EASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL DIMINISH FROM WEST TO EAST EARLY THIS AFTERNOON AND REMAIN RELATIVELY LIGHT THROUGH THE REMAINDER OF THE AFTERNOON. THEN WINDS ARE ONCE AGAIN EXPECTED TO INCREASE TO 25 TO 30 MPH FROM THE WEST TONIGHT WITH GUSTS UP TO 45 TO 50 MPH. THE STRONGEST WINDS DURING THIS PERIOD ARE EXPECTED TO OCCUR BETWEEN 10 PM AND 4 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NJZ005-011-092300- /O.CON.KOKX.WI.Y.0029.091210T0100Z-091210T1100Z/ ESSEX-UNION- 946 AM EST WED DEC 9 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EST THURSDAY. WESTERLY WINDS ARE EXPECTED TO INCREASE TO 25 TO 30 MPH TONIGHT WITH GUSTS UP TO 45 TO 50 MPH. THE STRONGEST WINDS DURING THIS PERIOD ARE EXPECTED TO OCCUR BETWEEN 10 PM AND 4 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS71 KOKX 091621 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1121 AM EST WED DEC 9 2009 ...STRONG WINDS EXPECTED THROUGH EARLY THIS AFTERNOON AND ONCE AGAIN LATE THIS EVENING AND OVERNIGHT... .A TIGHT PRESSURE GRADIENT DUE TO A STRONG STORM PASSING THROUGH THE AREA TODAY WILL BRING STRONG WINDS TO THE COASTAL REGION THROUGH EARLY AFTERNOON...THEN ONCE AGAIN LATE THIS EVENING AND OVERNIGHT. NJZ006-NYZ071>077-100030- /O.EXP.KOKX.WI.Y.0028.000000T0000Z-091209T1600Z/ /O.CON.KOKX.WI.Y.0029.091210T0100Z-091210T1100Z/ HUDSON-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- 1121 AM EST WED DEC 9 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EST THURSDAY... ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EST THURSDAY. WESTERLY WINDS ARE ONCE AGAIN EXPECTED TO INCREASE TO 25 TO 30 MPH TONIGHT WITH GUSTS OF 45 TO 50 MPH. THE STRONGEST WINDS DURING THIS PERIOD ARE EXPECTED TO OCCUR BETWEEN 10 PM AND 4 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CTZ009>012-NYZ078>081-100030- /O.CON.KOKX.WI.Y.0028.000000T0000Z-091209T1800Z/ /O.CON.KOKX.WI.Y.0029.091210T0100Z-091210T1100Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 1121 AM EST WED DEC 9 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EST THURSDAY. EASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL DIMINISH FROM WEST TO EAST EARLY THIS AFTERNOON AND REMAIN RELATIVELY LIGHT THROUGH THE REMAINDER OF THE AFTERNOON. THEN WINDS ARE ONCE AGAIN EXPECTED TO INCREASE TO 25 TO 30 MPH TONIGHT FROM THE WEST WITH GUSTS OF 45 TO 50 MPH. THE STRONGEST WINDS DURING THIS PERIOD ARE EXPECTED TO OCCUR BETWEEN 10 PM AND 4 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NJZ005-011-100030- /O.CON.KOKX.WI.Y.0029.091210T0100Z-091210T1100Z/ ESSEX-UNION- 1121 AM EST WED DEC 9 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EST THURSDAY. WESTERLY WINDS ARE EXPECTED TO INCREASE TO 25 TO 30 MPH TONIGHT WITH GUSTS OF 45 TO 50 MPH. THE STRONGEST WINDS DURING THIS PERIOD ARE EXPECTED TO OCCUR BETWEEN 10 PM AND 4 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS71 KOKX 091624 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1124 AM EST WED DEC 9 2009 ...STRONG WINDS DIMINISHING THIS AFTERNOON BUT THEN EXPECTED ONCE AGAIN TONIGHT... .A TIGHT PRESSURE GRADIENT DUE TO A STRONG STORM PASSING THROUGH THE AREA TODAY WILL BRING STRONG WINDS TO THE COASTAL REGION THROUGH EARLY AFTERNOON...THEN ONCE AGAIN LATE THIS EVENING AND OVERNIGHT. CTZ009>012-NYZ078>081-100030- /O.CON.KOKX.WI.Y.0028.000000T0000Z-091209T1800Z/ /O.CON.KOKX.WI.Y.0029.091210T0100Z-091210T1100Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 1124 AM EST WED DEC 9 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EST THURSDAY. EASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL DIMINISH FROM WEST TO EAST EARLY THIS AFTERNOON AND REMAIN RELATIVELY LIGHT THROUGH THE REMAINDER OF THE AFTERNOON. THEN WINDS ARE ONCE AGAIN EXPECTED TO INCREASE TO 25 TO 30 MPH TONIGHT FROM THE WEST WITH GUSTS OF 45 TO 50 MPH. THE STRONGEST WINDS DURING THIS PERIOD ARE EXPECTED TO OCCUR BETWEEN 10 PM AND 4 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NJZ005-006-011-NYZ071>077-100030- /O.CON.KOKX.WI.Y.0029.091210T0100Z-091210T1100Z/ ESSEX-HUDSON-UNION-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- 1124 AM EST WED DEC 9 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EST THURSDAY. WESTERLY WINDS ARE ONCE AGAIN EXPECTED TO INCREASE TO 25 TO 30 MPH TONIGHT WITH GUSTS OF 45 TO 50 MPH. THE STRONGEST WINDS DURING THIS PERIOD ARE EXPECTED TO OCCUR BETWEEN 10 PM AND 4 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Dec 8, 2:37 PM EST, 1 hour 15 minutes earlier.
Area forecast discussion, Dec 8, 2:37 PM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
237 PM EST TUE DEC 8 2009
.SYNOPSIS...
HIGH PRESSURE WILL BUILD OVER THE AREA TODAY...AND THEN SLIDE EAST
OF THE AREA TONIGHT AS STRENGTHENING LOW PRESSURE MOVES ACROSS THE
PLAINS STATES INTO THE MID MISSISSIPPI VALLEY AND GREAT LAKES
REGIONS. A SECONDARY LOW DEVELOPING OVER THE MID ATLANTIC REGION
ALONG AN APPROACHING WARM FRONT WEDNESDAY MORNING WILL PASS
CLOSE TO THE AREA DURING WEDNESDAY AFTERNOON...THEN MOVE INTO NEW
ENGLAND WEDNESDAY NIGHT. HIGH PRESSURE WILL RETURN FOR THE REST OF
THE WORK WEEK...BUT ANOTHER STORM COULD IMPACT THE AREA
THIS WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
HIGH PRESSURE WILL BUILD OVER THE AREA TODAY FROM THE WEST.
INCREASING CLOUDS THIS AFTERNOON AS HIGH/MID LEVEL MOISTURE
SPILLS OVER UPPER RIDGE AXIS APPROACHING WELL IN ADVANCE OF
DEVELOPING LOW PRESSURE OVER THE PLAINS STATES. HIGHS WILL BE A
TOUCH BELOW GUIDANCE AND ALSO SEVERAL DEGREES BELOW NORMAL...BUT
CERTAINLY NOT UNUSUAL FOR EARLY DECEMBER...WITH MID/UPPER 30S WELL
INLAND AND LOWER 40S FOR NYC METRO AND COASTAL SECTIONS.
&&
.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
ALL ATTENTION THEN TURNS TO THE COMPLEX STORM SYSTEM LIFTING NE
TONIGHT FROM THE PLAINS INTO THE MID MISSISSIPPI VALLEY AND THEN
INTO THE GREAT LAKES REGION...WITH A SECONDARY LOW DEVELOPING OVER
THE MID ATLANTIC REGION BY MORNING. ASSOCIATED PRECIP SHOULD
MOVE IN AFTER MIDNIGHT AND LAST INTO MUCH OF WED...AND P-TYPE
FORECAST WILL BE RATHER CHALLENGING...FIRST DUE TO BOUNDARY LAYER
TEMPS...THEN ALSO AS MID LEVELS WARM UP VIA STRONG S-SW FLOW
ALOFT VERY LATE TONIGHT INTO WED. THE SYNOPTIC HIGH RETREATS NE
TONIGHT...BUT WITH COLD AIR DAMMING REMAINING ACROSS THE
INTERIOR...SO THINK TEMPS INLAND AFTER BOTTOMING OUT IN THE UPPER
20S/LOWER 30S WILL BE SLOW TO RISE LATE TONIGHT/WED MORNING
DESPITE STRENGTHENING EASTERLY FLOW. SO...INITIAL P-TYPE SHOULD
BE SNOW FOR MUCH OF THE INTERIOR...AND RAIN FOR NYC METRO...LONG
ISLAND AND IMMEDIATE COASTAL CT. SEVERAL INCHES OF ACCUMULATING
SNOW ARE EXPECTED LATE TONIGHT...ESPECIALLY FOR INTERIOR PORTIONS
OF THE LOWER HUDSON VALLEY...SO WINTER WX ADVISORIES WILL BE
ISSUED THERE FOR LATE TONIGHT INTO WED MORNING...AND IT IS STILL
POSSIBLE THAT ORANGE AND WESTERN PASSAIC COUNTIES MAY EVENTUALLY
REQUIRE A WINTER STORM WARNING IF PRECIP REMAINS HEAVY ENOUGH
BEFORE WARMING TAKES PLACE AND/OR IF WARMING TAKES PLACE LATER
THAN FORECAST. MEANWHILE...HAVE NOT YET ISSUED ADVISORIES ATTM
FARTHER EAST INTO CT DUE TO LATER TIMING OF PRECIP...PLUS LESSER
CERTAINTY OF BOUNDARY LAYER TEMPS AND THEREFORE AMOUNTS OF FROZEN
AND/OR FREEZING PRECIP.
AS FOR WARMING VERY LATE TONIGHT INTO WED...STILL PREFER COLDER
BOUNDARY LAYER TEMPS PER A NAM/MAV BLEND. GFS MAY BE A LITTLE TOO
QUICK TO WARM UP ALOFT IN THE MORNING DUE TO DYNAMIC COOLING VIA
STRONG LIFT...WHILE NAM MAY BE A LITTLE TOO COLD PER USUAL BIAS...
SO USED A BLEND ALOFT TO GRADUALLY BRING A CHANGEOVER TO MIXED
PRECIP AND THEN RAIN ACROSS THE INTERIOR...WITH A PERIOD OF
FREEZING RAIN POSSIBLE MAINLY ACROSS INTERIOR SOUTHEAST NY.
P-TYPE REMAINS ESPECIALLY UNCERTAIN FOR INTERIOR SOUTHERN CT...
WHERE SFC TEMPS COULD REMAIN COLD ENOUGH TO ALLOW FOR A LONGER
PERIOD OF FROZEN/FREEZING PRECIP IF A COASTAL FRONT SETS UP AND/OR
IF SECONDARY LOW PRESSURE TRACKS FARTHER OFFSHORE THAN EXPECTED.
STAY TUNED.
PRECIP SHOULD WIND DOWN DURING WED AFTERNOON AS THE SECONDARY LOW
PASSES OVER OR JUST SE OF THE AREA. GFS WITH ITS LOW TRACK RIGHT
OVER THE AREA MAY NOT BE KEYING IN ENOUGH ON OFFSHORE BAROCLINIC
ZONE...WHILE NAM MAY NOT KEYING IN ENOUGH ON LAND/SEA TEMP
DIFFERENCE. WESTERLY FLOW SHOULD PICK UP AFTER A COLD FRONTAL
PASSAGE WED EVENING AS THE PRIMARY LOW LIFTS FROM THE UPPER
GREAT LAKES INTO ONTARIO/QUEBEC. WHILE PRESSURE GRADIENT WILL BE
TIGHTENING...BIGGEST PRESSURE RISES AND STRONGEST DOWNWARD MOTION
VIA 500 MB NCVA ARE NOT FOCUSED ON THE AREA...SO THINK WINDS WILL
REMAIN SHY OF ADVISORY CRITERIA. SOME LAKE MOISTURE MAY BE
TRANSPORTED INTO THE AREA AS WELL...WHICH PROBABLY RESULTS IN NOT
MUCH MORE THAN SOME CLOUDS.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
HIGH PRESSURE WILL BUILD INTO THE CWA BEHIND THE DEPARTING LOW....
AND REMAIN THROUGH SATURDAY NIGHT...PROVIDING FAIR AND DRY
CONDITIONS...BUT WITH GUSTY W WINDS CONTINUING THU INTO FRI.
IT WILL BE COOL...WITH HIGHS ONLY REACHING THE UPPER 30S AND
LOWER 40S...WITH OVERNIGHT LOWS FALLING INTO THE TEENS AND 20S.
AN AREA OF LOW PRESSURE MAY IMPACT THE CWA SAT NIGHT INTO
SUNDAY...AND THERE IS SOME DISAGREEMENT AMONG THE FORECAST MODELS
AS TO THE EXACT TRACK THIS LOW TAKE...AND JUST HOW CLOSE IT WILL
COME. FOR NOW WILL CARRY JUST SLIGHT CHANCE POP SAT NIGHT...AND
INCREASE TO CHANCE POP DURING SUNDAY. HIGH PRESSURE SHOULD RETURN
SUNDAY NIGHT INTO MON.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
HIGH PRESSURE OVER THE AREA TERMINALS WILL MOVE NORTHWARD THIS
EVENING. A HIGH IMPACT COASTAL LOW WILL MOVE ACROSS THE AREA
TERMINALS TONIGHT THROUGH WEDNESDAY.
MVFR-IFR/PRECIPITATION WILL OVERSPREAD THE REGION BETWEEN 04Z AND
07Z TONIGHT...WITH A BRIEF PERIOD OF SLEET POSSIBLE. PRECIPITATION
WILL START AS A MIX OF RAIN AND SNOW AT KHPN...AND ALL SNOW AT KSWF.
ALL RAIN IS EXPECTED ELSEWHERE. LIFR WILL BE LIKELY AT KSWF FOR A
PERIOD OF TIME BETWEEN 09Z AND 13Z WHEN SNOW IS FALLING.
PRECIPITATION BECOMES ALL RAIN BY 14Z AT ALL THE TERMINALS...WITH
SOME OF THE RAIN HEAVY AT TIMES.
TAF COMMENTS (FORECASTER INSIGHT ON TIMING, CONFIDENCE, TRENDS AND GROUND OPS)
KEWR...NO UNSCHEDULED AMENDMENTS EXPECTED. IFR MAY LAST A
FEW HOURS LONGER DURING WEDNESDAY MORNING.
KEWR HOURLY WIND FORECAST
ALL WIND DIRECTIONS ARE TRUE...ADD 13 DEGREES FOR MAGNETIC
08/18Z 34006KT
08/19Z 35005KT
08/20Z 02005KT
08/21Z 04004KT
08/22Z 06004KT
08/23Z 09004KT
09/00Z 10004KT
09/01Z 10005KT
09/02Z 09005KT
09/03Z 09006KT
09/04Z 09006KT
09/05Z 08007KT
KJFK...NO UNSCHEDULED AMENDMENTS EXPECTED. IFR MAY LAST A
FEW HOURS LONGER DURING WEDNESDAY MORNING.
KLGA...NO UNSCHEDULED AMENDMENTS EXPECTED. IFR MAY LAST A
FEW HOURS LONGER DURING WEDNESDAY MORNING.
KTEB...NO UNSCHEDULED AMENDMENTS EXPECTED. IFR MAY LAST A
FEW HOURS LONGER DURING WEDNESDAY MORNING.
KHPN...NO UNSCHEDULED AMENDMENTS EXPECTED. IFR MAY LAST A
FEW HOURS LONGER DURING WEDNESDAY MORNING.
KSWF...NO UNSCHEDULED AMENDMENTS EXPECTED. IFR MAY LAST A
FEW HOURS LONGER DURING WEDNESDAY MORNING.
KISP...NO UNSCHEDULED AMENDMENTS EXPECTED. IFR MAY LAST A
FEW HOURS LONGER DURING WEDNESDAY MORNING.
KBDR...NO UNSCHEDULED AMENDMENTS EXPECTED. IFR MAY LAST A
FEW HOURS LONGER DURING WEDNESDAY MORNING.
KGON...NO UNSCHEDULED AMENDMENTS EXPECTED. IFR MAY LAST A
FEW HOURS LONGER DURING WEDNESDAY MORNING.
OUTLOOK 18Z WEDNESDAY THROUGH SATURDAY...
WEDNESDAY AFTERNOON...STRONG AND VERY GUSTY EAST-NORTHEAST WINDS
INTO THE AFTERNOON.
WEDNESDAY NIGHT...BECOMING VFR EARLY WITH GUSTY WSW WINDS
DEVELOPING.
THURSDAY-FRIDAY...VFR WITH GUSTY W WINDS.
FRIDAY NIGHT-VFR WITH DIMINISHING WINDS.
SATURDAY...SUB VFR POSSIBLE.
&&
.MARINE...
MARGINAL SCA CONDS ON THE WATERS EARLY THIS MORNING SUBSIDING. GALE
WARNING ACROSS ALL WATERS...AND EXTENDED THE WARNING ON THE OCEAN
ZONES THROUGH WEDNESDAY NIGHT. SOUND/HARBOR/BAYS MAY NEED THE
GALE WARNING EXTENDED THROUGH WEDNESDAY NIGHT...BUT NOT ENOUGH
CONFIDENCE TO EXTEND THESE AREAS AT THIS TIME.
WITH A PROLONGED PERIOD OF A TIGHT PRESSURE GRADIENT BETWEEN THE
DEPARTING LOW TO THE NORTHEAST...AND HIGH PRESSURE BUILDING IN FROM
THE WEST...GALES AT LEAST OVER THE OCEAN WATERS MAY LAST ALL THE WAY
THROUGH FRIDAY EVENING. AT THE LEAST...SMALL CRAFT CONDITIONS WILL
OTHERWISE PREVAIL INTO FRIDAY NIGHT. AFTER RELATIVELY QUIETER
CONDITIONS ON SATURDAY...WINDS AND SEAS MAY BUILD AGAIN SATURDAY
NIGHT AND SUNDAY WITH THE POTENTIAL OF A COASTAL STORM AFFECTING THE
REGION.
&&
.HYDROLOGY...
ABOUT 1.5 INCHES LIQUID EQUIVALENT PRECIPITATION IS FORECAST FOR
TUESDAY NIGHT THROUGH WEDNESDAY...WITH LOCALLY HIGHER AMOUNTS
POSSIBLE. MINOR URBAN FLOODING WOULD BE THE MOST LIKELY IMPACT.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
AFTERNOON FOR CTZ005>012.
NY...FLASH FLOOD WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
AFTERNOON FOR NYZ067>081.
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO NOON EST
WEDNESDAY FOR NYZ067>070.
NJ...FLASH FLOOD WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
AFTERNOON FOR NJZ002>006-011.
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO NOON EST
WEDNESDAY FOR NJZ002.
MARINE...GALE WARNING FROM 3 AM TO 6 PM EST WEDNESDAY FOR ANZ330-335-
338-340-345.
GALE WARNING FROM 3 AM WEDNESDAY TO 6 AM EST THURSDAY FOR
ANZ350-353-355.
&&Hazardous weather outlook, Dec 8, 3:44 PM EST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 344 PM EST TUE DEC 8 2009 CTZ009>012-NJZ006-NYZ071>081-092100- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-HUDSON-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 344 PM EST TUE DEC 8 2009 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 2 PM EST WEDNESDAY... ...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ002-NYZ067>070-092100- WESTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- 344 PM EST TUE DEC 8 2009 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST WEDNESDAY... ...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>008-NJZ003>005-011-092100- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-BERGEN-EASTERN PASSAIC-ESSEX-UNION- 344 PM EST TUE DEC 8 2009 ...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-092100- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 344 PM EST TUE DEC 8 2009 ...GALE WARNING IN EFFECT FROM 3 AM WEDNESDAY TO 6 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 4:39 AM EST | Gale Warning | OKX | 4 days | |
| Dec 8, 5:23 AM EST | Winter Weather Advisory | OKX | Orange, Putnam, Rockland, Westchester | 28 hr |
| Dec 8, 2:06 PM EST | Flash Flood Watch | OKX | Bronx, Kings, New York, Orange, Putnam, Richmond and 3 more | 21 hr |
Nearby
Wind Advisories in New York, 2009Wind Advisories in Connecticut, 2009Wind Advisories in New Jersey, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.